Alert archive / Florida / Tornado Warnings in 2009

Tornado Warning 25, NWS Tallahassee, FL

March 27, 2009Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this tornado warning at Mar 27, 2009, 10:51 AM EDT for Liberty County, Wakulla County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2009, 10:51 AM EDT (14:51 UTC)
Expired
Mar 27, 2009, 11:30 AM EDT
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Liberty County, FL, Wakulla County, FL

What was reported inside it

TimeReportWhereRemark
Mar 27, 11:32 AM EDTTSTM WND DMGSopchoppy, FLA COUPLE TREES REPORTED DOWN AROUND SOPCHOPPY AT YELLOWJACKET AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 6:02 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 271451
TORTAE
FLC077-129-271530-
/O.NEW.KTAE.TO.W.0025.090327T1451Z-090327T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 AM EDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LIBERTY COUNTY IN FLORIDA...
  WESTERN WAKULLA COUNTY IN FLORIDA...

* UNTIL 1130 AM EDT

* AT 1047 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO NEAR TWIN POLE...OR 20 MILES NORTHWEST OF
  CARRABELLE...MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  SMITH CREEK BY 1110 AM EDT...
  SANBORN BY 1115 AM EDT...
  SOPCHOPPY BY 1120 AM EDT...
  BUCKHORN BY 1125 AM EDT...
  MEDART BY 1130 AM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT FRIDAY FOR SOUTHEAST
ALABAMA AND NORTH FLORIDA AND SOUTHWEST GEORGIA.

LAT...LON 3016 8500 3028 8446 3006 8437 3001 8483
      3002 8493
TIME...MOT...LOC 1451Z 257DEG 36KT 3007 8486

$$

38-GODSEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 27, 10:13 AM EDT, 38 minutes earlier.

Area forecast discussion, Mar 27, 10:13 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EDT FRI MAR 27 2009

...POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL CONTINUES THROUGH
SATURDAY...

.DISCUSSION...THE 2ND OF AN ANTICIPATED 3 ROUNDS OF SEVERE WEATHER
IN AS MANY DAYS IS UNDERWAY THIS MORNING ACROSS THE FORECAST AREA. A
QUASILINEAR LINE OF CONVECTION IS MOVING EWD AT 35-40 MPH ACROSS OUR
SE AL AND FL PANHANDLE ZONES. LIKE YESTERDAY...WE ARE SEEING BOWING
SEGMENTS WITH SOME BOOK END VORTICES SPINNING UP TORNADIC CELLS. WE
HAVE ALREADY RECEIVED ONE REPORT OF LIKELY TORNADO DAMAGE IN WALTON
COUNTY WITH A REPORT JUST IN OF A WATERSPOUT JUST W OF PANAMA CITY
BEACH. THERE WERE ALSO SEVERAL REPORTS OF STRAIGHT LINE WIND DAMAGE
ACROSS SE AL. AS I WRITE THIS...WE CONTINUE TO SEE SEVERAL SPIN UPS
ALONG THE LINE IN WHAT PROMISES TO BE A VERY BUSY MORNING. WILL KEEP
THIS DISCUSSION SHORT. MAX INSTABILITY AND HELICITY VALUES CONTINUE
TO WORK THEIR WAY EWD AS THE MORNING PROGRESSES. THE SHORT WAVE
THAT HELPED INVIGORATE THIS SYSTEM OVERNIGHT IS PIVOTING OFF TO THE
NE. IN ITS WAKE...THE SRN END OF THE CONVECTION IS LAYING OUT IN AN
E-W FASHION ACROSS THE NE GULF OF MEXICO. IF THIS LIFTS NWD LATER
TODAY...WE COULD GET INTO A POTENTIAL TRAINING SCENARIO THAT COULD
RESULT IN FLOODING CONCERNS OVER OUR FL ZONES. MORE ON THAT LATER.

&&

.MARINE...FORECAST IS ON TRACK. STRONG ONSHORE FLOW WILL CONTINUE
THIS MORNING AHEAD OF THE APPROACHING MESO-LOW. WINDS MAY RELAX TO
JUST BELOW SMALL CRAFT CRITERIA LATE THIS AFTERNOON AND
TONIGHT...BUT RESPITE WILL BE SHORT-LIVED AND SEAS WILL REMAIN ABOVE
7 FEET THROUGH THE PERIOD. BY EARLY SATURDAY...WINDS WILL INCREASE
ONCE AGAIN AS THE MAIN COLD FRONT APPROACHES THE WATERS. WINDS WILL
SHIFT TO THE WEST AND THEN NORTHWEST SATURDAY NIGHT INTO SUNDAY AS
THE FRONT PASSES. WINDS AND SEAS WILL SUBSIDE THROUGH EARLY NEXT
WEEK AS HIGH PRESSURE BUILDS OVERHEAD.

&&

.AVIATION...THE BAND OF CONVECTION HAS WORKED E OF DHN AND PFN AND
IS BEARING DOWN ON TLH. THE VLD TERMINAL IS NEXT UP DURING THE EARLY
AFTERNOON HOURS. IFR CONDITIONS CAN BE EXPECTED AS THE LINE PASSES.
AFTER THAT...LOOK FOR MVFR CONDITIONS TO PREVAIL FOR MUCH OF THE
NIGHT...POSSIBLE LOWER TO IFR AFTER 08Z.

&&

.FIRE WEATHER...NO RED FLAG CONCERNS THROUGH THE WEEKEND.

&&

.HYDROLOGY...A LOW SYSTEM MOVED NORTHEAST OVERNIGHT FROM LOUISIANA
INTO WESTERN ALABAMA GENERATING 2 TO 4 INCHES OF RAIN ACROSS MUCH OF
SOUTHWEST ALABAMA.  THIS AREA OF RAINFALL WILL MOVE EAST TODAY WITH
SIMILAR RAINFALL ACROSS SOUTHEAST ALABAMA...THE FLORIDA PANAHANDLE
AND SOUTHERN GEORGIA.

DEPENDING ON HOW THE RAIN PATTERN SETS UP ADDITIONAL BASINS MAY BE
SUBJECT TO RAPID RISES AND POSSIBLE FLOODING.  THE BASINS AT MOST
RISK FOR RAPID RISES WILL BE THE CHOCTAWHATCHEE...PEA...
CHATTAHOOCHEE...FLINT AND APALACHICOLA RIVER BASINS. BRIEF INTENSE
BANDS OF RAINFALL ASSOCIATED WITH STRONG LINES OF THUNDERSTORMS MAY
GENERATE LOCALIZED FLOODING ON SMALLER CREEKS AND STREAMS ACROSS
THESE AREAS.

WOODRUFF DAM...TAILWATER RELEASES AND LAKE LEVELS ON LAKE SEMINOLE
REMAINED STEADY OVERNIGHT. INCREASED RELEASES ARE PROJECTED ON
SATURDAY DEPENDING ON THE EXTENT AND AMOUNT OF RAINFALL THAT OCCURS
OVER THE NEXT 24 HOURS.

JACKSON BLUFF DAM...INCREASED RELEASES OCCURRED OVERNIGHT IN
PREPARATION FOR THE EXPECTED RAINFALL.

WE WILL CONTINUE TO MONITOR CONDITIONS AND ISSUE FLOOD PRODUCTS AS
NEEDED. A FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE FLORIDA
PANHANDLE...SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA.

FOR ADDITIONAL INFORMATION SEE:
HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE

&&

.PREV DISCUSSION...
604 AM EDT FRI MAR 27 2009

SHORT TERM (TODAY THROUGH SUNDAY)...WAVE IN THE SUBTROPICAL JET HAS
KICKED OFF AN IMPRESSIVE MESOSCALE CONVECTIVE COMPLEX ALONG THE
CENTRAL GULF COAST THIS MORNING. THE INTENSE DEVELOPMENT OF THIS
WAVE WILL PUSH THE MAIN RAIN/SEVERE EVENT FOR TODAY INTO THE MORNING
HOURS...RATHER THAN THE AFTERNOON. 00Z NAM IS QUITE INTENSE AND FAST
BRINGING A MESO-LOW INTO SOUTHERN ALABAMA BY 12Z AND INTO SOUTHWEST
GEORGIA BY 18Z. THIS SOLUTION ALSO LEADS TO A LARGE SWATH OF
MODERATE/HEAVY PRECIP ACROSS MOST OF THE CWA THROUGH THE MORNING
HOURS...BEFORE THE OFFENDING SHORTWAVE EXITS THE REGION DURING THE
AFTERNOON. 00Z GFS IS ACTUALLY MORE INTENSE WITH THE LOW PRESSURE
CENTER...BUT PUSHES THE TRACK A LITTLE FARTHER NORTH. BOTH MODELS
SHOW IMPRESSIVE LOW LEVEL KINEMATIC FIELDS BETWEEN NOW AND 18Z
FRIDAY...WITH A 50-70 KNOT 850MB JET AND RESULTING HELICITY VALUES
WELL OVER 1000 M2/S2. LIMITING FACTOR WILL BE INSTABILITY...OWING
PRIMARILY TO THE MORNING TIMING OF THE ENERGY.
HOWEVER...INSTABILITY WILL NOT BE ZERO...SO STORM EVOLUTION WILL
HAVE TO MONITORED VERY CAREFULLY DURING THE NEXT 12 HOURS OWING TO
THE EXTREME LOW LEVEL SHEAR.

BY AFTERNOON...THE SHORTWAVE SHOULD BE EXITING THE REGION TO THE
NORTHEAST...LEAVING SUBSIDENCE IN IT WAKE. THIS SHOULD KEEP SHOWER
ACTIVITY LIMITED AHEAD OF THE NEXT SYSTEM SCHEDULED FOR SATURDAY.

BY FRIDAY NIGHT AND SATURDAY...INTENSE UPPER LOW EXPECTED TO BE
MOVING THROUGH OKLAHOMA WITH CYCLOGENESIS ONGOING ACROSS THE
ARKLATEX. AS THE UPPER LOW MOVES EAST AND THE SFC LOW LIFTS
NORTHEAST ON SATURDAY...STRONG COLD FRONT EXPECTED TO SWEEP EAST
ALONG THE GULF COAST WITH A HIGH POPS FOR THE ENTIRE CWA. STRONG
KINEMATIC FIELDS AND SUFFICIENT INSTABILITY WILL ALSO BE IN PLACE
FOR POTENTIAL SEVERE WEATHER ACROSS THE AREA.

COOLER AND DRIER AIR MASS WILL MOVE INTO THE REGION FOR SUNDAY.

FLOOD WATCH IS CERTAINLY STILL ADVISABLE FOR THE NORTHWESTERN
PORTION OF THE CWA WITH THE POTENTIAL FOR 2 TO 3 INCHES OF
ADDITIONAL RAINFALL ACROSS THE AREA TODAY. THIS IS IN ADDITION TO
THE SOLID 1.5 TO 2.0 INCHES WHICH FELL OVER THE PANHANDLE ON
THURSDAY. THE HEAVIER RAINFALL AMOUNTS EXTENDED EAST INTO THE BIG
BEND THURSDAY AFTERNOON AND EVENING...WARRANTING A POSSIBLE EASTWARD
EXTENSION OF THE WATCH. AT THIS TIME...HEAVIEST MODEL QPF REMAINS
ACROSS THE PANHANDLE AND SOUTHEAST ALABAMA...AND LATEST RADAR TRENDS
SUPPORT THIS...SO WILL HOLD OFF ON ANY EXTENSION FOR NOW.
HOWEVER...LATEST OBS ARE INDICATING A POSSIBLE WARM FRONTAL BOUNDARY
DEVELOPING ALONG THE COAST EARLY THIS MORNING. IF THIS FEATURE
PERSISTS...IT COULD PROVIDE A FOCUS FOR HEAVIER RAIN IN THE BIG BEND
DURING THE NEXT 12 HOURS. WILL CONTINUE TO MONITOR SITUATION.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...IN THE WAKE OF EXITING
COLD FRONT...RIDGING AT THE SURFACE AND ALOFT WILL DOMINATE THE
SOUTHEAST SUNDAY NIGHT THROUGH MONDAY NIGHT. THE NEXT SURFACE LOW
AND COLD FRONT OVER THE PLAINS WILL MOVE EAST TO THE MS VALLEY
TUESDAY MORNING...AND INTO THE APPALACHIANS WITH A TRAILING FRONT TO
THE SOUTHWEST ACROSS SOUTHERN GA TO LOW PRESSURE WAVE ALONG THE
CENTRAL GULF COAST TUESDAY NIGHT/WEDNESDAY MORNING. SURFACE LOW WILL
MOVE NORTHEAST ALONG FRONT TO COASTAL WATERS EAST OF MYRTLE BEACH SC
WEDNESDAY EVENING. FRONT OVER THE REGION WILL RETREAT NORTH AS A
WARM FRONT THURSDAY AS ANOTHER LOW MOVES FROM THE RED RIVER OF TX
NORTHEAST TOWARD THE OH VALLEY THURSDAY NIGHT. FRONT WILL PASS
THROUGH ACROSS THE REGION ON FRIDAY...WITH PRECIP ENDING FROM WEST
TO EAST. DAYTIME TEMPS DURING THE PERIOD WILL AVERAGE NEAR CLIMO.
NIGHTTIME LOWS WILL AVERAGE SLIGHTLY BELOW CLIMO MONDAY AND
TUESDAY...THEN MODERATE TO ABOVE CLIMO FOR WEDNESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  77  63  78  56  71 /  60  20  70  70  10
PANAMA CITY  75  68  74  55  66 /  60  40  80  50  10
DOTHAN       74  64  75  48  66 /  90  50  80  40  10
ALBANY       72  62  77  52  68 /  90  40  80  60  10
VALDOSTA     76  62  81  57  71 /  60  20  60  70  10
CROSS CITY   79  63  82  61  73 /  20  20  40  50  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH SATURDAY MORNING ALL ZONES.

GA...FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
     BAKER...CALHOUN...CLAY...DECATUR...DOUGHERTY...EARLY...
     GRADY...LEE...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL.

FL...FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...COASTAL WALTON...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...LIBERTY...WASHINGTON.

     HIGH SURF ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
     ZONES: BAY...COASTAL WALTON...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY ALL ZONES.

&&

HYDROLOGY...LANIER
REST OF DISCUSSION...WOOL/CAMP
Hazardous weather outlook, Mar 27, 4:41 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 AM EDT FRI MAR 27 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
441 AM EDT FRI MAR 27 2009 /341 AM CDT FRI MAR 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH SATURDAY
NIGHT...

...A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR
SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE EASTERN FLORIDA
PANHANDLE...

...HIGH SURF ADVISORY ALONG THE FLORIDA BIG BEND AND PANHANDLE
COAST...

...HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND
PANHANDLE COAST...

...SMALL CRAFT ADVISORY FOR HIGH WINDS AND SEAS...

AN AREA OF LOW PRESSURE WILL MOVE FROM LOUISIANA NORTHEAST INTO
CENTRAL GEORGIA TODAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS
WILL ACCOMPANY THIS SYSTEM...ALONG WITH VERY HEAVY RAINFALL. LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE TODAY
ACROSS THE FLORIDA PANHANDLE AND WESTERN BIG BEND...SOUTHEAST
ALABAMA...AND SOUTHWEST GEORGIA.

PORTIONS OF THIS SAME AREA MAY RECEIVE 2 TO 4 ADDITIONAL INCHES OF
RAIN TODAY...LEADING TO THE POSSIBILITY OF FLOODING ALONG AREA
RIVERS AND STREAMS.

THE STRONG ONSHORE FLOW TODAY THROUGH THE WEEKEND WILL LEAD TO
HAZARDOUS SURF CONDITIONS AT AREA BEACHES AND HAZARDOUS SEAS OVER
THE MARINE WATERS. TIDES OF 1 TO 2 FEET ABOVE NORMAL WILL BE
POSSIBLE THROUGH EARLY SUNDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION SATURDAY
AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE WITH THE FRONT...ALONG WITH ADDITIONAL HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED WHEN AND IF A SEVERE THUNDERSTORM
OR TORNADO WATCH IS ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Mar 27, 8:44 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
844 AM EDT FRI MAR 27 2009

FLZ009>011-271345-
HOLMES-JACKSON-WASHINGTON-
744 AM CDT FRI MAR 27 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN HOLMES...JACKSON
AND NORTHEASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA...

* UNTIL 845 AM CDT

AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
SLOCOMB TO BONIFAY TO 7 MILES SOUTHWEST OF VERNON...MOVING EAST AT
35 MPH.

THESE STORMS WILL BE NEAR...
  CHIPLEY BY 750 AM CDT.
  MARIANNA BY 825 AM CDT.

PEOPLE IN EASTERN HOLMES...JACKSON AND NORTHEASTERN WASHINGTON
COUNTIES...INCLUDING THE CITIES OF VERNON...BONIFAY...CHIPLEY AND
MARIANNA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Mar 27, 9:19 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 AM EDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     ELBA                    31.41N 86.07W
03/27/2009                   COFFEE             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN IN ELBA AREA BLOCKING ROADS. A FEW
            POWER LINES DOWN.

0800 AM     TSTM WND DMG     7 W ENTERPRISE          31.31N 85.97W
03/27/2009                   COFFEE             AL   PUBLIC

            A CITIZEN REPORTS A DOZEN LARGE PINE TREES WERE SNAPPED
            NEAR THE TOPS. HE OBSERVED STRAIGHT LINE WINDS DURING THE
            DAMAGE.

&&

GOREE
Local storm report, Mar 27, 9:32 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 AM EDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     COTTONWOOD              31.05N 85.30W
03/27/2009                   HOUSTON            AL   EMERGENCY MNGR

            SEVERAL TREES AND POWERLINES DOWN.

&&

GOREE
Local storm report, Mar 27, 10:24 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 AM EDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     BLACK                   31.01N 85.74W
03/27/2009                   GENEVA             AL   EMERGENCY MNGR

            SEVERAL TREES DOWN ON COUNTY ROUTE 4 NEAR THE CEMETARY
            AND A SPRING CREEK ROAD AND HIGH NOTE ROAD. ROOF DAMAGE
            TO A HOME ON BURK STREET.

&&

WOOL
Local storm report, Mar 27, 10:42 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM EDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     TSTM WND DMG     1 NNW REYNOLDSVILLE     30.87N 84.78W
03/27/2009                   SEMINOLE           GA   TRAINED SPOTTER

            AT JOEL POOLE ROAD AND THREE NOTCH ROAD...THERE WERE
            POLES AND LINES DOWN. SHEET METAL WAS BLOWN INTO THE ROAD
            AND THERE WAS DAMAGE TO A PIVOT IRRIGATION SYSTEM.

&&

WOOL
Local storm report, Mar 27, 10:43 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 AM EDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TORNADO          GREENHEAD               30.50N 85.66W
03/27/2009                   WASHINGTON         FL   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO WASHINGTON CORRECTIONAL INSTITUTION.
            SOME VEHICLES DAMAGED.

&&

GOREE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:25 AM EDTTornado WarningTAEWalton35 min
Mar 27, 7:30 AM EDTSpecial Marine WarningTAE60 min
Mar 27, 7:55 AM EDTTornado WarningTAEHolmes, Walton35 min
Mar 27, 8:27 AM EDTSpecial Marine WarningTAE93 min
Mar 27, 8:51 AM EDTTornado WarningTAEBay24 min
Mar 27, 8:59 AM EDTSevere Thunderstorm WarningTAEJackson46 min
Mar 27, 9:02 AM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington43 min
Mar 27, 9:08 AM EDTTornado WarningTAEBay, Calhoun, Jackson, Washington37 min
Mar 27, 9:14 AM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf46 min
Mar 27, 9:35 AM EDTTornado WarningTAEBay, Gulf40 min
Mar 27, 9:40 AM EDTSevere Thunderstorm WarningTAEGadsden, Jackson50 min
Mar 27, 9:52 AM EDTTornado WarningTAEJackson23 min
Mar 27, 10:00 AM EDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gulf, Liberty45 min
Mar 27, 10:01 AM EDTSpecial Marine WarningTAE119 min
Mar 27, 10:12 AM EDTTornado WarningTAEGulf, Liberty48 min
Mar 27, 10:19 AM EDTSevere Thunderstorm WarningTAEGadsden56 min
Mar 27, 10:45 AM EDTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty, Wakulla60 min
Mar 27, 10:49 AM EDTTornado WarningTAEFranklin41 min
Mar 27, 11:09 AM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon, Wakulla51 min
Mar 27, 11:25 AM EDTTornado WarningTAELeon, Wakulla50 min
Mar 27, 11:32 AM EDTTornado WarningTAEFranklin, Wakulla28 min
Mar 27, 11:42 AM EDTAreal Flood AdvisoryTAELeon, Wakulla260 days
Mar 27, 11:42 AM EDTSpecial Marine WarningTAE108 min
Mar 27, 12:09 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison, Taylor51 min
Mar 27, 12:33 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison57 min
Mar 27, 1:01 PM EDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor44 min
Mar 27, 1:05 PM EDTSpecial Marine WarningTAE85 min
Mar 27, 2:38 PM EDTSpecial Marine WarningTAE82 min
Mar 27, 4:07 PM EDTSpecial Marine WarningTAE83 min
Mar 27, 5:32 PM EDTSpecial Marine WarningTAE88 min

Nearby

Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.